• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

10 days off Celexa and still dealing with negative side effects

Jam1990

Jam1990

Well-known member
Joined
May 22, 2020
Messages
252
Location
earth
I was only on a small dose of Celexa for 3 weeks and it gave me severe depression/ suicidal ideation so I came off of it. 10 days off of it and I’m still not able to sleep, I have trouble eating, and my anxiety is the highest it’s been in years. I feel SO paranoid that people are out to get me and that the government is going to come after me. I’m so depressed that I keep thinking about ways to hurt myself and I have intrusive thoughts on different methods which puts my mood off even more. Does anyone know how to snap out of this madness? I’m trying to stay busy but it only goes so far.
 
Tawny

Tawny

Well-known member
Forum Guide
Joined
Nov 10, 2019
Messages
4,544
Location
England
It's going to take a while, 10 days is not long, plus you have the problem back of why you started taking the tablets in the first place. Plus there is the stress of starting and then having those effects.

It is possible the whole thing is you being unwell, medication maybe was just part of it but not causing it. I don't know, but i know i have felt better on some and worse on others. I also know that with each med change, increase, decrease, i have felt more and more unwell, until..

...i took one, kept taking it, did not stop.

I think you need to get on the right tablet and your doctor needs to help you find that. They may all be antidepressants but they are all quite different and help with different things dependent on your specific symptoms. A GP might pull the cheapest one off the shelf, the one most well tolerated by most, but a psychiatrist will be able to do more.

You can give it more time or you can go to speak to someone who knows about this all in more detail.

It is not fair life continues like this for you and it doesn't have to be like this. The longer you feel bad, the more drained your coping abilities will become, so you need a break. Even if your GP gives you sleeping tablets for a couple of nights, but you do need some help.
 
Tawny

Tawny

Well-known member
Forum Guide
Joined
Nov 10, 2019
Messages
4,544
Location
England
So, on the other hand ;) you could keep going, and see what happens. Eat well, take some multivits, omega 3, healthy food, go walking, have warm baths and try and get through it. You can get less strong sleeping tablets from the pharmacy like Nytol.

It depends if you had a very bad depression before hand or not.

It is possible that starting and stopped an antidepressant has made your depression worse even, as you aren't supposed to start and stop.
 
Jam1990

Jam1990

Well-known member
Joined
May 22, 2020
Messages
252
Location
earth
So, on the other hand ;) you could keep going, and see what happens. Eat well, take some multivits, omega 3, healthy food, go walking, have warm baths and try and get through it. You can get less strong sleeping tablets from the pharmacy like Nytol.

It depends if you had a very bad depression before hand or not.

It is possible that starting and stopped an antidepressant has made your depression worse even, as you aren't supposed to start and stop.
Yeah I started the Celexa for about 3 weeks and started having really bad increased anxiety and depression so I stopped. My psychiatrist agreed and told me to stop taking them. He thought I’d feel better by now but I just don’t. I wasn’t nearly as anxious before I started taking them as I am now. If I could go back in time I would have just not taken them at all. I’m seeing my psychologist tomorrow and will hopefully see my psychiatrist as well and will maybe get something for sleep because I’m in desperate need of a few good nights of sleep. I just hope I can make it through this. I’ve been quite suicidal the past few days and I’ve been extra paranoid about things as well.
 
Tawny

Tawny

Well-known member
Forum Guide
Joined
Nov 10, 2019
Messages
4,544
Location
England
They are all strong, even though many people take them, they do have an impact after a couple of days.

My understanding of the brain is basic, but the SSRI, serotonin reuptake inhibitor? :) bear with me :) has been blocked by medication, no reuptake, then that stopped happening as you stopped the medication, crash, then it has to regulate itself again. Also, before medication, that regulation was not working properly anyway perhaps, as you were unwell beforehand.

I also compare it to amphetamines and how people feel the morning after.

It takes a while. I have in my mind 2 weeks, but it was a long time ago. I know i felt like i was on a fairground ride.
 
Top